Adjust Text Size:change font sizechange font sizechange font sizechange font sizechange font sizechange font size

Educational Materials

  publications

Do you want to know more about Parkinson's? PDF's materials provide information about symptoms, medications, resources & more.

Order Free Materials Today


Frequently Asked Questions

Aug 14 2008

Q:
My friend's symptoms recently got much worse just overnight. How is it possible for the symptoms to increase so quickly? (anonymous)
A:
Sudden increases in the severity of a person's Parkinson's disease symptoms often suggests an outside factor as the cause. The most common precipitant of sudden worsening of PD symptoms is perhaps a systemic illness, such as a respiratory infection, a urinary tract infection or the flu. Other questions to consider include, is the person taking his/her medications properly (the right amount at the right times)? Has any new medication been added or a currently-used drug dosage increased? Is the patient experiencing a new, stressful situation (stress is known to worsen neurologic symptoms)? If none of these factors can be determined to be the cause for this recent worsening, the doctor may need to check for newly developed health issues that now need diagnosing and treatment so as not to interfere with the management of the PD symptoms.